MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0230
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient required revision hip surgery due to a dissociation between the head and femoral stem and the substantial damage to the femoral trunion.It was further reported that the revision was performed after the patient presented to emergency department with a dislocation that appeared unusual on xray >10 years post hip replacement.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear/trunionosis involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records and evaluation of the returned device.Method & results: device evaluation and results: the device was returned for evaluation.Damages an scratches are visible along the body of the stem, damage/wear is visible on the stem trunnion.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a right total hip replacement about 10 years after implantation (according to the information in the event description) due to trunnion failure and disassociation.I can confirm that this event took place since i was able to view an xray and photos of the explanted device.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion failure and disassociation are multifactorial including surgical technique factors, patient activity, weight, and implant factors.The large notch on the inferior aspect of the stem suggests impingement.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the device was returned for evaluation.Damages an scratches are visible along the body of the stem, damage/wear is visible on the stem trunnion.Material evaluation was completed and indicated the following comments: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.No further material analyses were performed.A review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a right total hip replacement about 10 years after implantation (according to the information in the event description) due to trunnion failure and disassociation.I can confirm that this event took place since i was able to view an xray and photos of the explanted device.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of trunnion failure and disassociation are multifactorial including surgical technique factors, patient activity, weight, and implant factors.The large notch on the inferior aspect of the stem suggests impingement.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13392230
Report Number0002249697-2022-00147
Device Sequence Number4097359
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Model Number6020-0230
Device Catalogue Number6020-0230
Device Lot Number34500804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown